Depression and Weight Issues - Cipralex & Phentermine




View Full Version : Cipralex & Phentermine


Paisleymama
11-22-2013, 04:51 AM
Hi everyone, I'm new here and have a couple of questions.

I am currently on 10mg of Cipralex and have started 30mg of Duromine/Phentermine (12 days in)

The problem is I'm gaining weight despite my best efforts. I am 5lbs heavier than when I started the phentermine.

Could the antidepressants be reducing it's effectiveness? My Dr said it wasn't a problem when he prescribed it but I'm not so sure. I've felt nothing at all from day 1, no extra energy, still hungry at normal times of the day, sleeping as usual etc...

I am eating really well, a green smoothie each day & my meals are all fresh, almost 100% clean foods. I'm consuming 1200 cals and just started doing cardio for 30 mins a day & drinking a lot of water.

I've always found it hard to lose weight but this seems ridiculous.
Due to two recent deaths in the family, now is not the time to go off the antidepressants. Not sure what to do...


kaplods
11-22-2013, 05:33 PM
Antidepressants can cause weight gain, but personally, I suspect that the stress from the deaths in the family is the likeliest cause of the weight gain. Without the phentermine, you might have gained a lot more than 5 lbs.

I lost 70 lbs on an appetite suppressant in middle and high school, but even so, I gained or stalled during times of great stress, such as when my sisters were born (good stress mostly, but still stress) and family funerals and health crises of family members such as when my grandfather had a stroke...

I'm not endorsing (nor condemning) appetite suppressants, though they're generally ineffective on their own, so you have to have a long term plan in place (when I used them, I really didn't and so I failed to keep the weight off).

Even so, from my experiences of stress-gaining with and without appetite suppressants, the gain was much worse without the appetite suppressant.

Paisleymama
11-23-2013, 02:09 AM
I'm sure I packed on the weight due to emotional eating, stress and whatnot. The deaths were 1 month & 3 months ago & I only started the phen 13 days ago now, antidepressants 8 months ago.

I see the medication as a tool, to help me habit form, have a little more energy (zapped from the littles!) and not feel starving all the time. So far, it hasn't done any of that.

I think I'm going to ditch the duromine anyway, the scale started moving again but I don't attribute it to the medication so I don't see the point in taking it.

Thank you for the advice and info :)


MyThreeTots
12-02-2013, 07:11 PM
Hi...I am so sorry you're going through this.

AFAIK, technically, ADs can't affect Phen directly, but on the other hand, ADs all by themselves can cause the appetite to go very wonky.

Two things to check out:

* Have you had a fasting/morning glucose? Could you be pre-diabetic?
* Have you had your thyroid tested?

Paisleymama
12-03-2013, 12:15 AM
Yes, I had a blood test (fasting, complete panel) 8 weeks ago. All was normal.

I had thyroid issues when I was pregnant 4 years ago, but returned to normal after 2 years and has remained that way since, I was diagnosed with postpartum thyroiditis. I am closely monitored though, because it took so long to recover and both hypo and hyper run in the family.

Fortunately, the scale has started to shift and I hope it continues to do so! No longer taking the phentermine, just the AD's.

MyThreeTots
12-03-2013, 12:17 AM
I am glad to hear this, Paisleymama! Hang in there!